# SDR 2022FA0000467

- Difficulty date: August 18, 2022
- Submitted: August 23, 2022
- Operation: General aviation
- Aircraft: N745SL
- Make and model: Raythn G36
- Aircraft serial: E3804
- Aircraft time: 805 hours
- Engine: Cont IO550B
- Engine time: 805 hours
- Propeller: Hartzl PHCC3YF1
- System (JASC): 8000 · Engine Starting System
- Part: None
- Part number: 642087A69
- Part serial: WSW058838
- Condition: None
- Location: Engine Cowling
- Part time: 805 hours
- Component: Starter Adapter, Cont, 642087A69
- Component part number: 642087A69
- Stage of operation: IN
- How discovered: V
- Nature of condition: O, W
- Precautionary procedure: O

## Discrepancy

FOR AIRCRAFT N745SL MODEL G36 SN: E-3804
HOBBS: 789.7 IN MARCH 2022 THE STARTER ADAPTER WAS SENT OUT FOR OVERHAUL TO
AN APPROVED VENDOR, WESTERN SKYWAYS, INC CRS NO. WS9R575J.
THE OWNER OF N745SL E-3804 HAS RECENTLY REQUESTED TO HAVE THE ENGINE
OVERHAULED AND SELECTED VICTOR AVIATION CRS NO. BJ3R399L. THE ENGINE
OVERHAUL PROCESS WOULD INCLUDE INSPECTING AND OVERHAULING THE JUST RECENT
OVERHAULED STARTER ADAPTER P/N 642087A69 S/N WSW058838. WE WERE CONTACTED BY THE ACTING
SHOP (VICTOR AVIATION) THAT THEY HAVE CONCERNS AND FINDINGS WITH THE UNIT AND
SUPPLIED A LIST OF DISCREPANCIES BELOW:
1. STARTER ADAPTER WORM GEAR HAS CORROSION PITTING.
2. STARTER ADAPTOR MAIN SHAFT HAS CORROSION PITTING ON TEETH.
3. STARTER ADAPTER BRASS GEAR WILL NEED TO BE REPLACED AS A MATCH SET TO MAIN
GEAR SHAFT MENTIONED ABOVE BECAUSE IT HAS BEEN CUT UNDERSIZE TO MATCH
EXISTING SHAFT.
4. STARTER ADAPTER WORM GEAR SHAFT HAS CORROSION PITTING.
THE ITEMS LISTED ABOVE WERE SHIPPED TO WESTERN SKYWAYS FOR THEIR REVIEW. UPON
FURTHER DISCUSSION WITH BOTH PARTIES, WE (WEST COAST AIRCRAFT MAINTENANCE) ASKED VICTOR AVIATION TO DOUBLE
CHECK IF THERE WAS ANY POSSIBILITY THAT THE PARTS MAY HAVE BEEN “MIXED UP” WITH
ANY OTHER STARTER ADAPTER COMPONENTS. VICTOR AVIATION HAS CONFIRMED THE PARTS
WERE REMOVED FROM STARTER ADAPTER SN: WSW058838. THIS WAS RELAYED BACK TO
WESTERN SKYWAYS AS THEY ARE DENYING ANY OF THE FINDINGS/CLAIMS AND HAVE STATED
THAT THESE PARTS “MUST HAVE BEEN SWAPPED AND VICTOR AVIATION IS PULLING A FAST
ONE”. WE INSTALLED THE STARTER ADAPTER IN MARCH AFTER OVERHAUL AND REMOVED
THE ENGINE LAST MONTH WITH  THE STARTER ADAPTER HAVING TOTAL OF 15.7 HOURS SINCE OVERHAUL.
